Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2018, 7:45 PM EDT for Pulaski County, White County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2018, 7:45 PM EDT (23:45 UTC)
- Expired
- Aug 2, 2018, 8:25 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 116 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:52 PM EDT | HAIL 0.75 | 3 S Monon, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WUUS53 KIWX 022345
SVRIWX
INC131-181-030045-
/O.NEW.KIWX.SV.W.0052.180802T2345Z-180803T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
745 PM EDT THU AUG 2 2018
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northern White County in northwestern Indiana...
Southwestern Pulaski County in northwestern Indiana...
* Until 845 PM EDT/745 PM CDT/.
* At 744 PM EDT/644 PM CDT/, a severe thunderstorm was located near
Monon, or 8 miles southeast of McCoysburg, moving east at 15 mph.
Doppler radar also indicated weak rotation with this storm.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello, Monon, Wolcott, Reynolds, Burnettsville, Lakeside In
Pulaski County, Headlee, Lee, Indiana Beach, Norway, Idaville,
Sitka, Bell Center and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4084 8704 4084 8699 4091 8699 4091 8693
4092 8693 4097 8659 4074 8658 4073 8708
TIME...MOT...LOC 2344Z 259DEG 14KT 4083 8692
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
NWS2 follow-up statements
252
WWUS53 KIWX 030005
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
805 PM EDT THU AUG 2 2018
INC131-181-030045-
/O.CON.KIWX.SV.W.0052.000000T0000Z-180803T0045Z/
White IN-Pulaski IN-
805 PM EDT THU AUG 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
EDT/745 PM CDT/ FOR NORTHERN WHITE AND SOUTHWESTERN PULASKI
COUNTIES...
At 804 PM EDT/704 PM CDT/, a severe thunderstorm was located near
Monticello, moving east at 30 mph. Additional strong thunderstorms
were developing near Wolcott and moving east.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monticello, Monon, Wolcott, Reynolds, Burnettsville, Lakeside In
Pulaski County, Headlee, Lee, Indiana Beach, Norway, Idaville, Sitka,
Bell Center and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4084 8704 4084 8699 4091 8699 4091 8693
4092 8693 4097 8659 4074 8658 4073 8708
TIME...MOT...LOC 0004Z 264DEG 24KT 4081 8678
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
NWS213
WWUS53 KIWX 030025
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
825 PM EDT THU AUG 2 2018
INC131-181-030033-
/O.CAN.KIWX.SV.W.0052.000000T0000Z-180803T0045Z/
White IN-Pulaski IN-
825 PM EDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHITE AND
SOUTHWESTERN PULASKI COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However additional
strong thunderstorms are developing with winds of 50 to 55 mph or
stronger possible. Additional warnings could be issued.
Heavy rainfall can also be expected through midnight and this could
lead to flooding with rainfall amounts of 2 to 3 inches possible.
LAT...LON 4084 8704 4084 8699 4091 8699 4091 8693
4092 8693 4097 8659 4074 8658 4073 8708
TIME...MOT...LOC 0021Z 259DEG 14KT 4082 8668
$$
NWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:38 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 2, 7:38 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 738 PM EDT Thu Aug 2 2018 .SYNOPSIS... Issued at 733 PM EDT Thu Aug 2 2018 Scattered showers and thunderstorms continue to move east through Northern Indiana and Southern Michigan with all of the activity will expected to dissipate before midnight. Conditions will then be mainly dry through the weekend with highs warming well into the 80s. && .SHORT TERM...(This Evening through Friday) Issued at 300 PM EDT Thu Aug 2 2018 A weak cold front will approach the area early tonight from the northwest. It looks like there will be a narrow window for storms late this afternoon into this evening. Some of the convective allowing models show some hints of marginally severe storms during this time. However, mid level lapse rate around 5.5C/Km and some apparent weak subsidence over the area have been really stifling storms upstream. Current thinking is storms are still possible from basically 5 pm to 9 pm EDT. Slightly cooler weather will follow for Friday. An isolated storm is possible along/ahead of the front over mainly northwest Ohio Friday afternoon. Severe storms are not expected Friday. && .LONG TERM...(Friday Night through Thursday) Issued at 300 PM EDT Thu Aug 2 2018 Conditions are expected to be dry this weekend with highs well into the 80s as an upper level ridge attempts to build into the area. After that, there is a good chance for showers and storms from Monday into Tuesday as an upper level trof develops into the region. Organized convection is likely at some point during this time given the upper level support. Precipitable water values should top 2.0 inches, bringing the potential for locally heavy rainfall. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 733 PM EDT Thu Aug 2 2018 Showers and thunderstorms continue to move through the forecast area as a boundary moves through. Expect the line of storms to slowly wane with the sunset. FWA has an outside chance at a shower should this line hang on. As we head towards daybreak Friday, patchy fog development is possible should the clouds break, especially in SBN which received rainfall today. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Skipper/Roller SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 2, 3:07 AM EDT, 16 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 307 AM EDT Thu Aug 2 2018 INZ003>009-012>017-020-022>025-MIZ077>081-030715- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami- Wabash-Huntington-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- 307 AM EDT Thu Aug 2 2018 /207 AM CDT Thu Aug 2 2018/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms late this afternoon into this evening. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is chance for thunderstorms on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-026-027-032>034-OHZ001-002-004-005-015-016-024-025-030715- Allen IN-Wells-Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 307 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight chance for isolated thunderstorms Friday afternoon. Severe thunderstorms are not expected. There is a chance for thunderstorms on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-030715- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 307 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a chance for scattered thunderstorms late this afternoon into this evening. Strong to severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is chance for thunderstorms on Monday and Tuesday.
In the hours before
Special weather statement, Aug 2, 6:59 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Northern Indiana 659 PM EDT THU AUG 2 2018 INZ004-005-014-016-022345- St. Joseph-Kosciusko-Marshall-Elkhart- 659 PM EDT THU AUG 2 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ELKHART... EASTERN ST. JOSEPH...NORTHWESTERN KOSCIUSKO AND MARSHALL COUNTIES... At 658 PM EDT, strong thunderstorms were clustered from near Granger to Bremen to west of Argos, moving northeast at 30 mph. Wind gusts up to 50 mph and pea size hail are possible with these storms. Locations impacted include... South Bend, Elkhart, Mishawaka, Goshen, Plymouth, Nappanee, Bremen, Simonton Lake, Granger, Dunlap, Osceola, Bourbon, Wakarusa, Argos, Bristol, Locke, Tippecanoe, Etna Green, Woodland and Foraker. This includes Interstate 80 in Indiana between mile markers 82 and 100. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4176 8579 4121 8602 4119 8640 4176 8615 TIME...MOT...LOC 2258Z 244DEG 26KT 4148 8618 NWS
Special weather statement, Aug 2, 7:02 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
702 PM EDT THU AUG 2 2018
INZ013-020-022345-
White-Pulaski-
702 PM EDT THU AUG 2 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WHITE AND
SOUTHWESTERN PULASKI COUNTIES...
At 702 PM EDT/602 PM CDT/, strong thunderstorms were clustered over
McCoysburg, moving east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Monon, Francesville and Lee.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4084 8709 4084 8699 4091 8699 4091 8693
4103 8693 4104 8675 4087 8680 4079 8710
4083 8710
TIME...MOT...LOC 2302Z 251DEG 10KT 4090 8704
NWSLocal storm report, Aug 2, 7:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 W BERRIEN SPRINGS 41.95N 86.41W
08/02/2018 BERRIEN MI PUBLIC
12 IN DIAMETER TREE LIMB DOWN.
&&
CRSpecial weather statement, Aug 2, 7:33 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
733 PM EDT THU AUG 2 2018
INZ005-006-MIZ078-079-030015-
Lagrange-Elkhart-St. Joseph-Cass-
733 PM EDT THU AUG 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...WESTERN
LAGRANGE...SOUTHEASTERN CASS AND WESTERN ST. JOSEPH COUNTIES...
At 733 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Constantine to near
Bristol to near Nappanee. Movement was east at 15 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elkhart, Goshen, Three Rivers, Nappanee, Dunlap, Middlebury,
Constantine, Bristol, White Pigeon, Centreville, Millersburg, New
Paris, Benton, Union, Scott, Mottville, Shipshewana, Honeyville,
Klinger Lake and Fishers Lake.
This includes Interstate 80 in Indiana between mile markers 96 and
117.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4207 8553 4167 8548 4152 8559 4152 8566
4144 8566 4144 8600 4165 8590 4194 8589
TIME...MOT...LOC 2333Z 264DEG 11KT 4189 8581 4167 8581 4144 8593
NWSSpecial weather statement, Aug 2, 7:40 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
740 PM EDT THU AUG 2 2018
INZ013-020-030030-
White-Pulaski-
740 PM EDT THU AUG 2 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WHITE AND SOUTHWESTERN
PULASKI COUNTIES...
At 738 PM EDT/638 PM CDT/, strong thunderstorms were clustered
from near Francesville to Wolcott, moving east at 15 mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with
these storms along with torrential rainfall and localized flooding.
Locations impacted include...
Monticello, Winamac, Monon, Wolcott, Francesville, Pulaski, Reynolds,
Burnettsville, Smithson, Lakeside In Pulaski County, Headlee, Lee,
Golden Hill, Indiana Beach, Norway, Idaville, Sitka, Bell Center,
Buffalo and Cedar Point.
This includes Interstate 65 between mile markers 193 and 198.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
4100 8693 4109 8658 4074 8659 4073 8662
4074 8675 4073 8676 4072 8675 4071 8676
4064 8710
TIME...MOT...LOC 2338Z 259DEG 14KT 4088 8698
NWSLocal storm report, Aug 2, 7:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT THU AUG 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 E EDWARDSBURG 41.80N 86.06W
08/02/2018 CASS MI EMERGENCY MNGR
THREE TREES DOWN ON POWERLINES.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:34 PM EDT | Special Marine Warning | IWX | 41 min | |
| Aug 2, 4:42 PM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 48 min |
| Aug 2, 5:32 PM EDT | Special Weather Statement | IWX | LaPorte, Saint Joseph | 43 min |
| Aug 2, 6:18 PM EDT | Special Weather Statement | IWX | Fulton, Marshall, Pulaski, Saint Joseph, Starke | 42 min |
| Aug 2, 6:59 PM EDT | Special Weather Statement | IWX | Elkhart, Marshall | 46 min |
| Aug 2, 7:02 PM EDT | Special Weather Statement | IWX | White | 43 min |
| Aug 2, 7:33 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| Aug 2, 7:40 PM EDT | Special Weather Statement | IWX | Pulaski, White | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.